Alert archive / Texas / River Flood Warnings in 2007
River Flood Warning 32, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Aug 4, 2007, 7:57 PM CDT for Presidio County, Texas. It took effect at Aug 4, 2007, 8:49 PM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2007, 7:57 PM CDT (00:57 UTC)
- In effect from
- Aug 4, 2007, 8:49 PM CDT
- Expired
- Aug 5, 2007, 2:46 PM CDT
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMAF 050057 FLWMAF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 757 PM CDT SAT AUG 04 2007 ...THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY HEAVY RAINFALL FROM A COUPLE DAYS AGO IS FINALLY CONTRIBUTING TO RIVER RISES ALONG THE RIO GRANDE JUST ABOVE RIO CONCHOS. EXPECT THE CREST OF 9.5 FEET TO OCCUR QUICKLY OVERNIGHT AND THEN A SIMILAR FALL. A FOLLOW UP STATEMENT WILL BE ISSUED TOMORROW MORNING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-051257- /O.NEW.KMAF.FL.W.0032.070805T0149Z-070805T2200Z/ /PIOT2.1.ER.070805T0149Z.070805T0600Z.070805T1000Z.NO/ 757 PM CDT SAT AUG 04 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLOOD WARNING FOR THE RIO GRANDE ABOVE PRESIDIO 7NW. * UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM SATURDAY THE STAGE WAS 8.7 FEET (2.7 METERS). * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 9.8 FEET (3.0 METERS) BY AFTER MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE FLOOD PLAIN BETWEEN THE LEVEES. $$
3 follow-up statements
000 WGUS84 KMAF 051349 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 849 AM CDT SUN AUG 05 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY THE RIVER CRESTED EARLY THIS MORNING AT 9.8 FEET AND IS BEGINNING TO SUBSIDE THIS MORNING. THE RIVER SHOULD SUBSIDE TO BELOW FLOOD STAGE BY THIS AFTERNOON AND WILL CONTINUE TO DROP THROUGH TONIGHT. AN ADDITIONAL STATEMENT WILL BE ISSUED LATE THIS MORNING OR THIS AFTERNOON CONCERNING THIS WARNING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-060149- /O.EXT.KMAF.FL.W.0032.000000T0000Z-070806T0228Z/ /PIOT2.1.ER.070805T0157Z.070805T1045Z.070805T1428Z.NO/ 849 AM CDT SUN AUG 05 2007 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE RIO GRANDE ABOVE PRESIDIO 7NW. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM SUNDAY THE STAGE WAS 9.6 FEET (2.9 METERS). * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE FLOOD PLAIN BETWEEN THE LEVEES. $$
000 WGUS84 KMAF 051400 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 900 AM CDT SUN AUG 05 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY HE RIVER CRESTED EARLY THIS MORNING AT 9.8 FEET AND IS BEGINNING TO SUBSIDE THIS MORNING. THE RIVER SHOULD SUBSIDE TO BELOW FLOOD STAGE BY THIS AFTERNOON AND WILL CONTINUE TO DROP THROUGH TONIGHT. AN ADDITIONAL STATEMENT WILL BE ISSUED LATE THIS MORNING OR THIS AFTERNOON CONCERNING THIS WARNING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-060200- /O.EXT.KMAF.FL.W.0032.000000T0000Z-070806T0423Z/ /PIOT2.1.ER.070805T0157Z.070805T1045Z.070805T1623Z.NO/ 900 AM CDT SUN AUG 05 2007 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE RIO GRANDE ABOVE PRESIDIO 7NW. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM SUNDAY THE STAGE WAS 9.6 FEET (2.9 METERS). * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS MORNING. * IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE FLOOD PLAIN BETWEEN THE LEVEES. $$
000 WGUS84 KMAF 051946 FLSMAF FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT SUN AUG 05 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS... RIO GRANDE ABOVE PRESIDIO 7NW AFFECTING PRESIDIO COUNTY THE RIO GRANDE RIVER AT 7NW OF PRESIDIO HAS SUBSIDED BELOW FLOOD LEVELS. RIVER LEVELS ARE STILL HIGH...BUT WILL CONTINUE TO SUBSIDE THROUGH THIS EVENING. THIS WILL BE THE LAST STATEMENT FOR THIS WARNING. RIVER LEVELS ARE HIGH. RANCHERS AND FARMERS SHOULD MOVE LIVESTOCK AND MACHINERY AWAY FROM FLOOD PRONE AREAS IF TIME PERMITS. MOTORISTS ARE URGED TO USE CAUTION THROUGH THIS AREA. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY... DO NOT ATTEMPT TO CROSS IT. YOUR VEHICLE COULD BE SWEPT DOWNSTREAM IN RUSHING FLOODWATERS. FOR ADDITIONAL INFORMATION...PLEASE GO TO OUR LOCAL WEBPAGE LOCATED AT... WWW.WEATHER.GOV/MIDLAND ...SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. TXC377-052016- /O.CAN.KMAF.FL.W.0032.000000T0000Z-070806T0423Z/ /PIOT2.1.ER.070805T0157Z.070805T1045Z.070805T1751Z.NO/ 246 PM CDT SUN AUG 05 2007 THE FLOOD WARNING IS CANCELLED FOR THE RIO GRANDE ABOVE PRESIDIO 7NW. * AT 14:15 PM SUNDAY THE STAGE WAS 8.8 FEET (2.7 METERS). * FELL BELOW FLOOD STAGE AT 12:51 PM SUNDAY. * FLOOD STAGE IS 9.0 FEET (2.7 METERS). * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.1 FEET (2.5 METERS) BY TOMORROW MORNING. * IMPACT...AT 9.0 FEET (2.7 METERS)...WATER BEGINS TO FLOW INTO THE FLOOD PLAIN BETWEEN THE LEVEES. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Aug 4, 2:42 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 4, 2:42 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT SAT AUG 4 2007 .SHORT TERM...THE EFFECTS OF THE UPPER LEVEL RIDGE ARE BEING OBSERVED WITH THE CU FIELD ACROSS THE CWA BEHAVING TODAY WITH ONLY ISOLATED WEAK CONVECTION DEVELOPING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. THIS CONVECTION SHOULD NOT POSE MUCH OF A PROBLEM AND WILL DIE OFF AFTER SUNDOWN. CURRENT OBS IN LINE WITH FORECAST PACKAGE SO ONLY MINOR TWEAKS TO THE FORECAST THE FIRST 24 HOURS. .LONG TERM... UPPER LEVEL HIGH PRESSURE OVER NORTH CENTRAL TEXAS WITH A RIDGE BUILDING OVER THE CWA. AN UPPER TROUGH OFF THE NORTHERN CA COAST WILL MOVE ON SHORE SUNDAY MORNING. THE RIDGE WILL CONTINUE TO BUILD OVER THE AREA AS THE TROUGH RIDES OVER THE NORTHERN PERIPHERY. WEAK UPPER LEVEL DISTURBANCES WILL MOVE WEST ALONG THE SOUTHERN EDGE OF THE RIDGE. THE WEATHER PATTERN SHOULD BE MORE BENIGN OVER THE CWA THROUGH THE LONG TERM. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER TERRAIN AND THE ADJACENT PLAINS OF THE WESTERN CWA AS THE WEAK UPPER LEVEL DISTURBANCES MOVE CLOSE TO THAT AREA. SOME. A FEW THUNDERSTORMS MAY PUSH INTO THE UPPER TRANS PECOS REGION AND THE WESTERN PERMIAN BASIN NEXT WEEK AS THE HIGH MOVES EASTWARD INTO THE CENTRAL GULF COAST STATES AND A WEAK LOW DEVELOPS OVER THE TRANS PECOS REGION. BY THE END OF THE WEEK... THE RIDGE WILL BUILD BACK OVER THE AREA WITH THE THUNDERSTORMS CONFINED TO THE WESTERN AREAS. TEMPERATURES WILL BE WARMING UP AS THE HIGH BUILDS OVER THE AREA AND A THERMAL RIDGE DEVELOPS OVER THE WESTERN AREAS. GENERALLY STAYED BELOW GUIDANCE VALUES FOR THE HIGHS DUE TO MOIST GROUND. GFS HAS BE A LITTLE WARM ON THE LOWS...SO WENT BELOW GUIDANCE ON THE LOWS AS WELL. MADE VERY FEW CHANGES TO THE GRIDS AS THE CURRENT FORECAST LOOKS ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 92 72 93 / 10 10 10 10 CARLSBAD NM 67 94 69 96 / 10 10 10 10 DRYDEN TX 71 93 72 92 / 10 10 10 10 FORT STOCKTON TX 71 93 73 95 / 10 10 10 10 GUADALUPE PASS TX 64 88 66 89 / 10 20 20 20 HOBBS NM 70 94 70 95 / 10 10 10 10 MARFA TX 60 85 59 86 / 20 20 20 20 MIDLAND INTL AIRPORT TX 71 93 72 95 / 10 10 10 10 ODESSA TX 73 92 72 95 / 10 10 10 10 WINK TX 75 98 73 101 / 10 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/54
Hazardous weather outlook, Aug 4, 3:11 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 311 AM CDT SAT AUG 4 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-042000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 311 AM CDT SAT AUG 4 2007 /211 AM MDT SAT AUG 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO...WEST OF A HOBBS TO ALPINE TO LAJITAS LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
River Flood Warnings in Texas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.